Top
10
Doctor insights on: Does Getting A Rash From Amoxicillin Necessarily Suggest Mono

Share
1

1
Does getting a rash from amoxicillin necessarily suggest mono?

Does getting a rash from amoxicillin necessarily suggest mono?

It's a decent bet...: Amoxicillin is notorious for causing rashes in patients with mono--it typically looks like a dense, deep red, symmetric rash esp on the chest, back, and abdomen, but elsewhere also. It is different than hives, which are scattered, irregular raised "welts" that itch badly. You're perfectly correct that the rash merely suggests mono, but doesn't prove it. You'll want to confirm it with lab tests. ...Read more

Dr. Cornelia Franz
1,059 doctors shared insights

Rash (Definition)

Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more


2

2
Why does amoxicillin cause rash with mono?

Why does amoxicillin cause rash with mono?

Altered immunity: During mononucleosis (ebv virus) infection, the virus infects b cells of the immune system and epithelial cells. This together with the presence of Amoxicillin can result in a type of drug rash which does not usually result in a true long-term allergic reaction to the drug. ...Read more

See 2 more doctor answers
3

3
How long will an amoxicillin rash from mono last?

How long will an amoxicillin rash from mono last?

Amoxicllin rash: Drug rashes tend (note this well) about 2-3 weeks. They will get redder when you work out, get out of a hot shower, get upset, or go out in the sun. The less you look, the quicker it goes! ...Read more

4

4
Is there any way to quickly recover from mono because amoxicillin has given me a terrible rash?

Is there any way to quickly recover from mono because amoxicillin has given me a terrible rash?

Stop Amoxicillin: It is not uncommon for a patient with infectious mononucleosis to develop a rash if they are given Amoxicillin or similar antibiotic. To treat, stop the offending antibiotic and give an antihistamine like Benadryl (diphenhydramine) or zyrtec/ Cetirizine to decrease itching. ...Read more

5

5
What is the rash called when taking amoxicillin with mono?

Thanks for asking!: Typically you will get hives in approximately 70% of the cases i believe - we often refer to it as urticarial. ...Read more

6

6
What to do if I have rash from amoxicillin while having mono.?

What to do if I have rash from amoxicillin while having mono.?

Quit taking it: This med has no value in treating mono, so it can be stopped. If you were to need an antibiotic for another reason, the doc could select an alternative. ...Read more

10

10
If I have mono and was taking amoxicillin, can that cause a rash to occur in my groin area?

If I have mono and was taking amoxicillin, can that cause a rash to occur in my groin area?

Yes: Typically if you start Amoxicillin for mono you will get a fine rash all over your body, that will resolve over time after stopping amoxicillin. If it persists consider fungal infection that needs to be treated with an antifungal cream in the region and keeping the area dry to prevent further problems. ...Read more

Dr. Michael Ein
738 doctors shared insights

Mono (Definition)

Infectious mononucleosis, also known as mono, is a contagious illness caused by the Epstein-Barr virus. Symptoms include fever, fatigue, sore throat, enlarged lymph nodes, and enlarged spleen. It is spread via saliva, hence its ...Read more


Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more